Texas, 2007Hail and Damaging Winds in Texas, August 1, 2007
August 1, 2007 · NWS AMA · 4 events in 3 counties and zones
Severe thunderstorms during the early evening hours across the northeastern and southern Texas Panhandle produced damaging winds and hail. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms during the early evening hours across the northeastern and southern Texas Panhandle produced damaging winds and hail. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 1, 1:28 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 1, 1:28 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CDT WED AUG 1 2007
.DISCUSSION...
TROPICAL AIRMASS REMAINS IN PLACE THROUGH THURSDAY NIGHT...WITH
CONTINUED THUNDERSTORM CHANCES THROUGH THURSDAY NIGHT. EXPECTING
THURSDAY TO BE SIMILAR TO TODAY IN ALL REGARDS. UPPER RIDGE BUILDS
OVERHEAD THROUGH THE WEEKEND...WITH INCREASING TEMPERATURES AND
DECREASING PRECIPITATION LIKELIHOOD. WARMING WILL BE SUPPLEMENTED
FURTHER BY DEVELOPING SOUTHWESTERLY MIDLEVEL FLOW...WHICH MAY ALSO
AID IN ERADICATING MOIST AIRMASS TO THE EAST AS LEE TROF STRENGTHENS
THROUGH THE WEEKEND.
HAVE CONTINUED PREVIOUS TREND OF UNMENTIONABLE POPS THEREAFTER...AND
REMOVED SLIGHT CHANCE POPS SUNDAY NIGHT INCLUDED ON PREVIOUS SHIFT AS
RIDGE EXPECTED TO BE FIRMLY IN PLACE AT THAT TIME...THUS DIVERTING
THE SHORTWAVE TROF FURTHER TO THE SOUTH AND WEST THAN PREVIOUSLY
ANTICIPATED. MAX TEMPS SHOULD BE HIGHEST SUNDAY AND MONDAY AS CENTER
OF RIDGE PASSES OVER...BUT WARMTH WILL CONTINUE INTO NEXT WEEK. MEXMOS
HIGHS SEEMED SOMEWHAT EXAGGERATED IN THE EXTENDED PERIODS GIVEN POSITION
OF UPPER RIDGE AT THAT TIME...SO HAVE SIDED WITH THE SLIGHTLY COOLER
MEN NUMBERS FOR MAX TEMPS IN GENERAL. IN THE SHORT TERM...MEXMOS
NUMBERS SEEMED SLIGHTLY COOL ACROSS THE EASTERN PANHANDLE GIVEN MAX
TEMPS TODAY.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 88 67 89 67 / 40 30 20 10 5
BEAVER OK 69 93 68 94 69 / 40 30 20 10 5
BOISE CITY OK 65 91 64 90 66 / 20 20 20 10 5
BORGER TX 70 93 68 92 71 / 40 30 20 10 5
BOYS RANCH TX 68 92 68 93 67 / 30 30 20 10 5
CANYON TX 67 90 66 90 66 / 40 30 20 10 5
CLARENDON TX 69 90 68 90 69 / 40 30 20 10 5
DALHART TX 66 90 66 90 65 / 20 20 20 10 5
GUYMON OK 67 93 67 95 69 / 20 30 20 10 5
HEREFORD TX 66 90 65 89 65 / 40 30 20 10 5
LIPSCOMB TX 70 91 69 93 69 / 40 30 20 10 5
PAMPA TX 69 90 68 90 69 / 40 30 20 10 5
SHAMROCK TX 71 91 69 91 68 / 40 30 20 10 5
WELLINGTON TX 71 92 69 92 70 / 40 30 20 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Aug 1, 2:46 PM CST, 1 hour 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT WED AUG 1 2007
OKZ001>003-TXZ001>020-021100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
346 PM CDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
THROUGH TONIGHT AS A WEAK UPPER LEVEL LOW PRESSURE SYSTEM
AFFECTS THE AREA. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE
DUE TO ABUNDANT MOISTURE AND SLOW MOVEMENT OF ANY STORMS THAT
DEVELOP...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT
THIS TIME. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH THE
STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Aug 1, 3:39 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT WED AUG 1 2007
TXZ013-012215-
CARSON TX-
439 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM IN EASTERN CARSON COUNTY...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WHITE DEER MOVING SOUTH AT
10 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 1, 4:03 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
503 PM CDT WED AUG 1 2007
OKZ003-TXZ004-012230-
BEAVER OK-OCHILTREE TX-
503 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM IN SOUTHWESTERN BEAVER AND NORTHEASTERN
OCHILTREE COUNTIES...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF GRAY MOVING SOUTH AT 5 MPH.
OTHER STRONG THUNDERSTORMS WERE ALSO NEAR BALKO...BRYANS CORNER...
AND PERRYTON.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 1, 4:14 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT WED AUG 1 2007
TXZ013-012245-
CARSON TX-
514 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM IN NORTHEASTERN CARSON COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES WEST OF WHITE DEER MOVING SOUTH AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 1, 4:15 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT WED AUG 1 2007
TXZ013-018-012245-
ARMSTRONG TX-CARSON TX-
515 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM IN NORTHWESTERN ARMSTRONG AND SOUTHWESTERN
CARSON COUNTIES...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WASHBURN MOVING SOUTHWEST AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 1, 4:27 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT WED AUG 1 2007
OKZ002-012300-
TEXAS OK-
527 PM CDT WED AUG 1 2007
...STRONG THUNDERSTORM IN CENTRAL TEXAS COUNTY...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF GOODWELL MOVING SOUTH AT 15
MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Special weather statement, Aug 1, 4:33 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT WED AUG 1 2007
TXZ003-004-012315-
HANSFORD TX-OCHILTREE TX-
533 PM CDT WED AUG 1 2007
...LINE OF STRONG THUNDERSTORMS IN NORTHERN HANSFORD AND OCHILTREE
COUNTIES...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF WAKA TO 7
MILES SOUTHEAST OF PERRYTON MOVING SOUTHEAST AT 5 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Thunderstorm Wind, Armstrong
- When
- August 1, 4:38 PM CST to 4:40 PM CST
- Where
- Armstrong County, 0.57 mi E of Washburn
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Broadcast Media
- Coordinates
- 35.180, -101.570
The roof was reported blown off of a barn with additional tree and shingle damage in the town of Washburn. No injuries were reported.
Thunderstorm Wind, Ochiltree
- When
- August 1, 4:47 PM CST to 4:49 PM CST
- Where
- Ochiltree County, 0.69 mi N of Perryton Muni Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.410, -100.750
Reported at the Perryton AWOS station...three miles east northeast of Perryton.
Hail, Randall
- When
- August 1, 7:07 PM CST
- Where
- Randall County, 3.96 mi SE of Ogg
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.790, -101.830
Hail, Randall
- When
- August 1, 7:15 PM CST
- Where
- Randall County, 1.5 mi NNW of Buffalo Lake
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.890, -102.130
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52981, 52983, 52985, 52987.